Michigan, 2011Flash Flooding and Flood in Michigan, July 28, 2011
July 28, 2011 · NWS DTX · 5 events in 4 counties and zones
Intense thunderstorm rain lead to rainfall totals of 3 to 7 inches, generally in a 12 hour period of less, which lead to flash flooding across a few counties in southeast Michigan.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $55,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Intense thunderstorm rain lead to rainfall totals of 3 to 7 inches, generally in a 12 hour period of less, which lead to flash flooding across a few counties in southeast Michigan.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 27, 9:16 PM EST, 2 hours 57 minutes earlier.
Area forecast discussion, Jul 27, 9:16 PM EST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1016 PM EDT WED JUL 27 2011
.UPDATE...
PRECIPITABLE WATER VALUES HAVE INCREASED FROM 0.80 ON THE 12Z DTX
SOUNDING TO 2.12 ALREADY ON THE 00Z SOUNDING. SHOWERS AND
THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL HAVE FILLED IN ACROSS
CENTRAL LOWER MICHIGAN WHERE DEEP MOISTURE CONVERGENCE IS FOCUSED.
THUNDERSTORMS HAVE BEEN MOVING TO THE EAST SOUTHEAST AT
APPROXIMATELY 25 MPH BUT HAVE EXHIBITED SOME DEGREE OF TRAINING AS
MID-LEVEL WINDS ARE ORIENTED PARALLEL TO THIS MOISTURE AXIS. BENEATH
THE HEAVIER THUNDERSTORMS...RAINFALL RATES HAVE BEEN BETWEEN 1.5 TO
2 INCHES PER HOUR BASED ON RADAR ESTIMATES. HEAVY RAINFALL AND
LOCALIZED FLOODING WILL BE A CONCERN OVERNIGHT AND URBAN AND SMALL
STREAM FLOOD ADVISORIES HAVE ALREADY BEEN ISSUED FOR
SHIAWASSEE/GENESEE COUNTIES. ADDITIONAL FLOOD ADVISORIES/WARNINGS
WILL LIKELY BE NEEDED AS PERSISTENT RAINFALL OVER THE GRAND RAPIDS
FORECAST AREA ARRIVES.
COMPLEX OF THUNDERSTORMS CONTINUES TO ORGANIZE OVER NORTHERN
ILLINOIS IN AN AREA OF HIGH INSTABILITY. THIS INSTABILITY AXIS
EXTENDS SOUTHEAST INTO INDIANA/OHIO BUT WILL CONTINUE TO WORK
EASTWARD INTO SOUTHERN LOWER MICHIGAN OVERNIGHT. ALTHOUGH THIS
ENTIRE COMPLEX IS TRACKING TO THE EAST...THE STRONG STORMS ON THE
SOUTHERN FLANK SEEM TO WANT TO TRY TO BUILD SOUTH INTO THE MORE
FAVORABLE INSTABILITY WHILE ADDITIONAL DEVELOPMENT CONTINUES AT THE
BACK END OF THE LINE. ALTHOUGH IT SEEMS THIS COMPLEX MAY WANT TO
TRACK SOUTHEAST ALONG THE INSTABILITY GRADIENT TONIGHT...A LOW LEVEL
JET FEEDING INTO THIS COMPLEX AND REMNANT MCV MAY HELP IT TO
MAINTAIN ITS EASTERLY TRAJECTORY. BEST CASE SCENARIO WOULD BE FOR
THIS COMPLEX TO ARRIVE AND BRING RAIN TO THE SOUTHERN COUNTIES THAT
MAY NOT RECEIVE AS MUCH FROM THE FIRST ROUND THIS EVENING. AT THIS
POINT WILL ALSO BE MONITORING FOR PRIMARILY A THREAT OF SEVERE
HAIL(SOUTH OF THE M-59 CORRIDOR) IF THIS COMPLEX CAN MAINTAIN ITS
STRENGTH INTO MICHIGAN.
&&
.AVIATION...ISSUED AT 802 PM EDT WED JUL 27 2011
//DISCUSSION...
CONSIDERABLE MOISTURE ADVECTION WILL OCCUR TONIGHT AS WEAK LOW
PRESSURE MOVES INTO THE REGION PROVIDING A TRIGGER FOR OCCASIONAL
SHOWERS AND THUNDERSTORMS. REGIONAL RADARS SHOW SHOWERS AND
SCATTERED THUNDERSTORMS FILLING IN ACROSS LAKE MICHIGAN...AND ARE
EXPECTED TO SPREAD EASTWARD ACROSS THE STATE BRINGING RAIN TO THE
TERMINALS THIS EVENING. THE AIRMASS WILL BECOME INCREASINGLY
UNSTABLE THOUGH THE NIGHT AND HAVE INCLUDED A TEMPO FOR
THUNDERSTORMS AT FNT/PTK THIS EVENING WHERE RUC ANALYSIS IS
FOCUSING THE STRONGEST MOISTURE ADVECTION AT 23Z AND UPSTREAM
RADARS ARE SHOWING AN EAST TO WEST LINE OF STORMS SETTING UP.
THUNDERSTORMS WILL BE POSSIBLE BEFORE 06Z AT THE OTHER TAF SITES
BUT CONFIDENCE WAS NOT AS HIGH. CHANCES FOR SHOWERS AND
THUNDERSTORMS INCREASE FOR ALL LOCATIONS LATE TONIGHT INTO
TOMORROW MORNING WHEN UPSTREAM CONVECTION IS EXPECTED TO ARRIVE
WITH FORCING FROM A LOW LEVEL JET. CHANCES FOR
SHOWERS/THUNDERSTORMS ARE EXPECTED TO DIMINISH AFTER 14Z...WITH
QUITE A BIT OF UNCERTAINTY IN HOW MUCH CLEARING AND INSTABILITY
WILL BE ABLE TO DEVELOP ON THURSDAY. HAVE LEFT ANY ADDITIONAL
MENTION OF PRECIPITATION OUT OF THE FORECAST AFTER 15Z ALTHOUGH
THERE WILL BE A CHANCE OF THUNDERSTORMS...MAINLY DURING THE LATE
AFTERNOON/EVENING.
FOR DTW...ADDITIONAL SHOWERS WITH AN OUTSIDE CHANCE OF A
THUNDERSTORM WILL AFFECT THE AIRPORT BETWEEN 2-5Z WITH MVFR CEILINGS
VISIBILITIES POSSIBLE IN ANY OF THE HEAVIER SHOWERS. CHANCES OF
THUNDERSTORMS INCREASE LATE TONIGHT(TEMPO IN THE FORECAST FROM
9-12Z) AS UPSTREAM CONVECTION ARRIVES. A HIGH AMOUNT OF MOISTURE IN
THE AIR WILL KEEP SKIES BROKEN ON THURSDAY WITH ANOTHER CHANCE OF
THUNDERSTORMS DURING THE LATE AFTERNOON/EVENING. CONFIDENCE IN
TIMING THESE THUNDERSTORMS LATE IN THE PERIOD IS TOO LOW TO INCLUDE
IN THE FORECAST AT THIS TIME.
//DTW THRESHOLD THREATS...
* LOW CONFIDENCE IN THUNDERSTORMS PRIOR TO 07Z...WITH MEDIUM
CONFIDENCE IN THUNDERSTORMS BETWEEN 8-14Z.
* MEDIUM CONFIDENCE IN CEILINGS REMAINING BELOW 5000 FEET
AFTER THE RAIN EXITS ON THURSDAY AFTER 14Z.
PREV DISCUSSION...ISSUED 344 PM EDT WED JUL 27 2011
SHORT TERM...TONIGHT
THUNDERSTORM COMPLEX THIS MORNING OVER NORTHERN ILLINOIS HAS BEEN
MOVING STEADILY EAST ACROSS SOUTHERN MICHIGAN TODAY. THE COMPLEX
WAS EXPECTED TO DISSIPATE AS IT MOVED INTO THE MUCH DRIER AIRMASS
OVER SOUTHEAST LOWER MICHIGAN PROVIDED BY HIGH PRESSURE OVER ONTARIO.
THE COMPLEX HAS DIMINISHED QUITE A BIT BUT IS STILL CLINGING TO
SOME LIFE AS IT IS ABOUT TO ENTER THE SOUTHEAST CORNER. STRONG
INFLOW OF THETA-E IN THE BACK OF THE COMPLEX HAS HELPED IT
MAINTAIN SOME ACTIVITY. SHOULD SEE ABOUT AN HOUR OF LIGHT RAIN
WITH A 20 MIN WINDOW OF HEAVY DOWNPOURS BEFORE IT EXITS THE AREA
AFTER 6PM.
SURFACE WARM FRONT WILL LIFT NORTH INTO SOUTHERN LOWER MICHIGAN
OVERNIGHT AND BECOME STATIONARY AS IT PARALLELS THE UPPER FLOW.
HIGH THETA-E WILL ADVECT INTO THE AREA WITH PWS GOING FROM .80 INCH
THIS MORNING TO OVER 2 INCHES TONIGHT. THIS PLENTY OF MOISTURE
COMBINED WITH THE ADVANCING WARM FRONT WILL SET THE STAGE FOR SHOWER
AND THUNDERSTORM ACTIVITY. 500MB SHORTWAVE OVER NORTHEAST IOWA WILL
TRACK EAST ACROSS SOUTHERN MICHIGAN REACHING DTX CWA AFTER
MIDNIGHT. THIS WILL BRING A MORE ORGANIZED THUNDERSTORM COMPLEX
WHICH SHOULD EFFECT ALL OF SOUTHEAST LOWER WITH THE BEST
CONCENTRATION OF RAINFALL INDICATED TO BE ALONG THE I-69 CORRIDOR.
NOT EXPECTING ANY SEVERE WITH THIS COMPLEX AS IT WILL BE ELEVATED
AND WITH SUCH HIGH PWS EXPECT THE ONLY THREAT TO BE HEAVY
DOWNPOURS WITH THE BEST OF THE CELLS.
LONG TERM...THURSDAY THROUGH WEDNESDAY
MAIN CHALLENGE DURING THE FIRST FEW DAYS OF THE EXTENDED FORECAST
WILL BE TIMING/PLACEMENT OF SHOWERS/THUNDERSTORMS. IN THE WAKE OF A
PROBABLE MCS OVERNIGHT...SYNOPTIC FRONTAL BOUNDARY DRAPED WEST TO
EAST ACROSS THE AREA WILL BE ENHANCED BY MESOSCALE BOUNDARY FROM THE
CONVECTIVE SYSTEM...WITH THE MEAN POSITION ALONG THE MICHIGAN AND
OHIO/INDIANA STATELINE. THIS ARGUES FOR BETTER RAIN CHANCES OVER THE
SOUTHERN CWA ON THURSDAY AS BETTER FORCING WILL BE WITH THIS PSEUDO
STATIONARY BOUNDARY. THE BEST CHANCE OF RAIN WILL COME EARLY IN THE
MORNING AS THE MCS MAY LINGER INTO THE 10 AM TIME FRAME IN PARTS OF
THE CWA. THIS WILL HAVE TO BE ADJUSTED AS THE SYSTEM DEVELOPS AND
PROGRESSES EAST ACROSS THE AREA.
ANOTHER GOOD CHANCE OF SHOWERS/THUNDERSTORMS WILL COME THURSDAY
NIGHT INTO FRIDAY MORNING AS ANOTHER SHORTWAVE TRACKS INTO THE
CENTRAL GREAT LAKES. ATTM...TIMING LOOKS TO BE SIMILAR TO THE FIRST
SYSTEM WITH THE BEST CHANCE OF SHOWERS/THUNDERSTORMS OVERNIGHT INTO
THE FIRST PART OF THE DAY FRIDAY.
HIGH PRESSURE WILL THEN BUILD INTO THE AREA IN THE WAKE OF THIS
SYSTEM AND BRING A DRY WEEKEND IN A NEARLY ZONAL MEAN UPPER FLOW
PATTERN. THE PATTERN AMPLIFIES NEXT WEEK AS UPPER RIDGING EXPANDS
NORTH THROUGH THE MIDDLE OF NOAM AND UPPER TROUGHING BECOMES MORE
PRONOUNCED OVER EASTERN CANADA. THIS WILL PUT THE REGION IN A
RELATIVELY STRONG WEST/NORTHWEST UPPER LEVEL FLOW PATTERN...WHICH
WILL LIKELY BRING SEVERAL SHORTWAVES AND ASSOCIATED CONVECTIVE
SYSTEMS THROUGH THE REGION INTO MIDWEEK. TIMING THESE SYSTEM IN SUCH
A FLOW WILL BE DIFFICULT AT BEST ATTM.
AS FOR TEMPERATURES...WILL LOWER MAXIMUM TEMPERATURES ON THURSDAY
FOR I 69 SOUTH A FEW DEGREES IN ANTICIPATION OF LINGERING CLOUDS AND
PRECIPITATION FROM ACTUALLY MCS AND ANY ACTIVITY THAT FORMS NEAR THE
FRONTAL BOUNDARY LEFT BEHIND. SO...IN GENERAL...EXPECT 85 TO 90
DEGREE TEMPERATURES ACROSS THE CWA WITH PERHAPS THE WARMEST SECTOR
OVER THE SAGINAW VALLEY WHERE SUNSHINE WILL MOST LIKELY BE MOST
PREVALENT.
THE OVERALL TREND WILL BE TO HOLD HIGH TEMPERATURES IN THE UPPER 80S
TO AROUND 90 INTO THE WEEKEND WITH A SLIGHTLY MODERATION BACK INTO
THE MIDDLE 80S NEXT WEEK AS UPPER LEVEL FLOW BECOMES MORE NORTHWEST.
ALL IN ALL...A RATHER TYPICAL MID/LATE SUMMER PATTERN.
MARINE...
HIGH PRESSURE WILL SHIFT EAST OF THE AREA TONIGHT AS LOW PRESSURE
APPROACHES FROM THE WEST. WITH THIS LOW...EXPECT WIDESPREAD SHOWERS
AND THUNDERSTORMS OVERNIGHT...WITH SOME OF THIS ACTIVITY LINGERING
INTO THURSDAY. A SECOND LOW PRESSURE SYSTEM WILL THEN TRACK EAST
ALONG A NEARLY STATIONARY FRONTAL BOUNDARY BY THURSDAY NIGHT INTO
FRIDAY WITH ANOTHER GOOD CHANCE OF SHOWERS AND THUNDERSTORMS. HIGH
PRESSURE WILL THEN BUILD BACK INTO THE REGION IN THE WAKE OF THIS
SECOND SYSTEM...BRINGING DRY WEATHER FOR MUCH OF THE WEEKEND.
DO NOT ANTICIPATE ANY HEADLINES AS WINDS REMAIN RELATIVELY LIGHT (15
KNOTS OR LESS) THROUGHOUT MUCH OF THE PERIOD AND SOMEWHAT CHAOTIC IN
DIRECTION WITH THE PASSAGE OF THESE VARIOUS SYSTEMS...WHICH SHOULD
HELP INHIBIT MAJOR WAVE DEVELOPMENT.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
UPDATE...KEC
AVIATION.....KEC
SHORT TERM...DRC
LONG TERM....DG
MARINE.......DRC
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 27, 3:00 PM EST, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
400 PM EDT WED JUL 27 2011
MIZ047>049-053>055-060>063-068>070-075-076-082-083-280815-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
400 PM EDT WED JUL 27 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH TONIGHT AS A LOW
PRESSURE SYSTEM TRACKS INTO LOWER MICHIGAN. AN INCREASINGLY WARM AND
HUMID AIRMASS WILL PROVIDE THE FUEL FOR THESE THUNDERSTORMS. WHILE
NO SEVERE WEATHER IS EXPECTED...HEAVY RAINFALL AND GUSTY WINDS WILL
BE POSSIBLE. THUNDERSTORMS THIS EVENING AND TONIGHT ARE EXPECTED TO
TRACK TO THE EAST AT 40 MPH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS ARE POSSIBLE FROM THURSDAY INTO FRIDAY MORNING AS A
STATIONARY FRONT STALLS OVER THE AREA. A HOT AND HUMID AIRMASS WILL
BE IN PLACE OVER OR JUST SOUTH OF LOWER MICHIGAN...AND WITH COPIOUS
AMOUNTS OF MOISTURE IN PLACE...FLOODING MAY BECOME A CONCERN ON
THURSDAY...ESPECIALLY FOR THOSE LOCATIONS THAT ARE IMPACTED BY
THUNDERSTORMS FOR ANY CONSIDERABLE LENGTH OF TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-280815-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
400 PM EDT WED JUL 27 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.
.DAY ONE...TODAY AND TONIGHT
THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH TONIGHT AS A LOW
PRESSURE SYSTEM TRACKS INTO LOWER MICHIGAN. AN INCREASINGLY WARM AND
HUMID AIRMASS WILL PROVIDE THE FUEL FOR THESE THUNDERSTORMS. WHILE
NO SEVERE WEATHER IS EXPECTED...HEAVY RAINFALL AND GUSTY WINDS WILL
BE POSSIBLE. THUNDERSTORMS THIS EVENING AND TONIGHT ARE EXPECTED TO
TRACK TO THE EAST AT 40 MPH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS ARE POSSIBLE FROM THURSDAY INTO FRIDAY MORNING AS A
STATIONARY FRONT STALLS OVER THE AREA. HEAVY RAIN WILL BE POSSIBLE
AS ATMOSPHERIC MOISTURE INCREASES SIGNIFICANTLY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
DG
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Jul 27, 7:49 PM EST, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
849 PM EDT WED JUL 27 2011
MIZ060-280145-
SHIAWASSEE-
849 PM EDT WED JUL 27 2011
...SPECIAL WEATHER STATEMENT...
AT 839 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL ACROSS
SHIAWASSEE COUNTY. THESE THUNDERSTORMS WILL CONTINUE TO OVERSPREAD
THE COUNTY PRODUCING TORRENTIAL DOWNPOURS THIS EVENING. MOTORISTS
TRAVELING ALONG ROUTE 21 SHOULD BE ESPECIALLY CAREFUL AND WATCH FOR
PONDING OF WATER ON ROADWAYS...ESPECIALLY AS THE SUN SETS.
KEC
Special weather statement, Jul 27, 9:13 PM EST, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1013 PM EDT WED JUL 27 2011
MIZ068-075-280315-
LIVINGSTON-WASHTENAW-
1013 PM EDT WED JUL 27 2011
...SPECIAL WEATHER STATEMENT...
AT 1008 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL 13 MILES NORTHWEST OF
CHELSEA...MOVING EAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...AND RAINFALL OF NEARLY 2 INCHES
PER HOUR...ARE EXPECTED WITH THESE THUNDERSTORMS.
* THE THUNDERSTORM WILL BE NEAR...
GREGORY BY 1025 PM EDT...
CHELSEA AND PINCKNEY BY 1040 PM EDT...
DEXTER BY 1055 PM EDT...
WHITMORE LAKE BY 1110 PM EDT...
ANN ARBOR BY 1115 PM EDT...
MOTORISTS SHOULD EXERCISE CAUTION AS THEY ENCOUNTER THUNDERSTORMS
THIS EVENING. THESE THUNDERSTORMS ARE PRODUCING HEAVY RAINFALL AND
WILL QUICKLY LEAD TO PONDING OF WATER ON ROADWAYS.
KEC
Local storm report, Jul 27, 9:19 PM EST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1019 PM EDT WED JUL 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY RAIN CORUNNA 42.98N 84.12W
07/27/2011 M2.55 INCH SHIAWASSEE MI CO-OP OBSERVER
RAINFALL TOTAL FROM 6-10 PM
&&
CLARKSpecial weather statement, Jul 27, 10:22 PM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1122 PM EDT WED JUL 27 2011
MIZ063-068>070-076-280445-
LIVINGSTON-MACOMB-OAKLAND-ST. CLAIR-WAYNE-
1122 PM EDT WED JUL 27 2011
...SPECIAL WEATHER STATEMENT...
SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS
SOUTHEAST MICHIGAN THROUGH 1 AM. SOME OF THESE SHOWERS ARE PRODUCING
EXTREMELY HEAVY RAINFALL. MOTORISTS DRIVING TONIGHT SHOULD SLOW DOWN
AS THEY ENCOUNTER HEAVY RAIN AND BE PREPARED FOR PONDING OF WATER ON
ROADWAYS. CAUTION SHOULD BE USED AS IT CAN BE ESPECIALLY DIFFICULT
TO SEE LOCALIZED FLOODING IN THE DARK.
KEC
Local storm report, Jul 27, 10:40 PM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1140 PM EDT WED JUL 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HEAVY RAIN CORUNNA 42.98N 84.12W
07/27/2011 M2.85 INCH SHIAWASSEE MI CO-OP OBSERVER
RAINFALL TOTAL FROM 6-11 PM
1140 PM HEAVY RAIN CHELSEA 42.31N 84.02W
07/27/2011 M2.00 INCH WASHTENAW MI TRAINED SPOTTER
RAIN FELL IN 30 MINUTES
&&
CLARKEvent by event
3 flash flood, 1 flood, 1 thunderstorm wind. Local standard time, as filed.
Flash Flood, Washtenaw
- When
- July 28, 12:13 AM EST to 5:51 AM EST
- Where
- Washtenaw County, (Arb)ann Arbor Muni to 1.95 mi N of Dexter
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 42.220, -83.750
Widespread flooding reported in the Ann Arbor and Ypsilanti areas, with cars stranded on Jackson road and I-94.
Flash Flood, Wayne
- When
- July 28, 2:39 AM EST to 12:00 PM EST
- Where
- Wayne County, 2.67 mi S of Highland Park to 0.62 mi NNE of Forest Lawn
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 42.362, -83.164
Standing water on Interstate 75 throughout Detroit, cars stranded.
Flood, Oakland
- When
- July 28, 3:00 AM EST to 12:00 PM EST
- Where
- Oakland County, (Ptk)pontiac Arpt to 2.05 mi ESE of Rochester Hills
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 42.670, -83.420
Lots of roads in and around central Oakland county reported flooded.
Thunderstorm Wind, Oakland
- When
- July 28, 4:05 AM EST
- Where
- Oakland County, 1.02 mi E of Oakley Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.570, -83.460
A nine inch diameter tree limb was down at the intersection of Oakley Park and Welch Roads.
Flash Flood, Genesee
- When
- July 28, 4:44 AM EST to 12:00 PM EST
- Where
- Genesee County, 1.01 mi N of Gaines to 3.94 mi NNW of Flushing Arpt
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 42.884, -83.897
Lots of roads flooded, including two feet of water reported near Hill and Fenton Roads. Cars reported stalled throughout the Flint area.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Texas, July 28, 20112 injured · $1.0 million · 1 event
- Flash Flood and Damaging Winds in Illinois, July 28 to 29, 2011$270,000 · 60 kt wind · 7 events
- Flash Flood in Illinois, July 28 to 29, 2011$250,000 · 1 event
- Wildfire in Arkansas, July 28 to 31, 2011$150,000 · 1 event
- Flood and Damaging Winds in Pennsylvania, July 28, 2011$95,000 · 50 kt wind · 10 events
- Damaging Winds and Lightning Strike in Kansas, July 28, 2011$77,000 · 70 kt wind · 3 events
- Flash Flooding in New Mexico, July 28, 2011$50,000 · 2 events
- Damaging Wind in Iowa, July 28, 2011$50,000 · 74 kt wind · 1 event
- Heat in West Virginia, July 28 to 29, 201128 events
- Flash Flooding in Arizona, July 28, 2011$20,000 · 2 events
- Flash Flood and Flood in Minnesota, July 28, 2011$17,000 · 5 events
- Damaging Winds in Nebraska, July 28, 2011$15,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 336496, 336498, 336492, 336495, 336497.